IJPAM: Volume 27, No. 1 (2006)

AN OPTIMIZATION MODEL FOR
THE TWO-DIMENSIONAL PACKING PROBLEM
AND ITS AUGMENTED LAGRANGIAN METHOD

Hong-Xia Yu$^{1}$, Li-Wei Zhang$^{2}$
$^{1,2}$Department of Applied Mathematics
Dalian University of Technology
Dalian, 116024, P.R. CHINA
$^1$e-mail: yuhongxialx@yahoo.com.cn
$^2$e-mail: ASLWzhang@ntu.edu.sg


Abstract.This paper formulates a two-dimensional packing problem as a nonlinear programming problem and establishes the first-order optimality conditions for the NLP problem. The augmented Lagrangian method is applied to solve this NLP problem and the computational experiments show the effectiveness of this method.

Received: December 12, 2005

AMS Subject Classification: 90C30, 90C90

Key Words and Phrases: packing problem, augmented Lagrangian method, first-order optimality conditions

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2006
Volume: 27
Issue: 1